| Catalog Number |
451531H0 |
| Medical Device Problem Codes |
Crack (1135); Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/24/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, the four 5f tempo sim2 contrast catheters had cracks.The cracks were located on the body of the catheter, which were noticed during preparation.The issue was discovered when opening the packaging.The procedure was completed by changing to another tempo device.There was no reported injury to the patient.There was no damage to the packaging of the device.The product was stored hanging in the disposable's cabinet.The device was prepped per the ifu, but it was not used.The access site was femoral, and the intended procedure targeted carotid artery stenosis.The lesion was little calcified, with no vessel tortuosity noted.The device will be returned for evaluation.
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
Event or Problem Description
As reported, the four 5f tempo sim2 contrast catheters had cracks.The cracks were located on the body of the catheter, which were noticed during preparation.The issue was discovered when opening the packaging.The catheters were found to have degradation.The procedure was completed by changing to another tempo device.There was no reported injury to the patient.There was no damage to the packaging of the device.The product was stored hanging in the disposable's cabinet.The device was prepped per the ifu, but it was not used.The access site was femoral, and the intended procedure targeted carotid artery stenosis.The lesion was little calcified, with no vessel tortuosity noted.These devices were no exposed to any uv light during the procedure.These devices were no exposed to high temperatures.It is unknown if the devices came from the same box.The device will be returned for evaluation.
Event or Problem Description
Additional Manufacturer Narrative
As reported, the four 5f tempo sim2 contrast catheters had cracks.The cracks were located on the body of the catheter, which were noticed during preparation.The issue was discovered when opening the packaging.The catheters were found to have degradation.The procedure was completed by changing to another tempo device.There was no reported injury to the patient.There was no damage to the packaging of the device.The product was stored hanging in the disposable's cabinet.The device was prepped per the ifu, but it was not used.The access site was femoral, and the intended procedure targeted carotid artery stenosis.The lesion was little calcified, with no vessel tortuosity noted.These devices were not exposed to any uv light during the procedure.These devices were not exposed to high temperatures.It is unknown if the devices came from the same box.One non-sterile ¿cath tempo 5f sim 2 100cm¿ unit was received for analysis.During the visual inspection, severe cracks and an irregular texture were noted along the catheter body, and a different coloration of the catheter hub was seen.No other anomalies were found during the visual analysis.Dimensional analysis could not be performed on the returned device due to the severely cracked condition and irregular texture cracks seen in the catheter body.The microscopic examination involved capturing amplified images of the catheter and presented evidence of a severely cracked condition, micro-elongations, micro fissures, and an irregular texture on the plastic of the catheter body.Additionally, the returned device was compared to a lab sample diagnostic catheter and a yellowish color was seen on the hub of the returned device.It should also be noted that no signs of mechanical stress such as damage to the braid wire were seen during the analysis.No other anomalies were found during the microscopic analysis.The complaint reported by the customer as catheter (body/shaft)-cracked and catheter (body/shaft)-degradation were confirmed.Visual and microscopic inspection revealed a severely cracked condition, micro elongations, micro fissures, and irregular texture.Additionally, a yellowish discoloration was seen on the hub of the returned device in comparison to a lab sample catheter.These findings along with the absence of mechanical stress suggest the malfunctions may be secondary to environmental exposure such as uv radiation, thermal stress, or chemical agents however, the root cause has not been conclusively determined.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information and product analysis, the cause of the degradation could not be determined; however, it is potentially related to the manufacturing process of the unit.Therefore, an investigation has been initiated to further review the potential causes.No further action will be taken at this time.